Illinois, 2011Hail and Damaging Wind in Illinois, April 10, 2011
April 10, 2011 · NWS DVN · 3 events in 3 counties and zones
A cold front moved through the area during the evening of April 10 sparking a line of thunderstorms. A few of the storms surpassed severe thresholds, producing one inch diameter hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the area during the evening of April 10 sparking a line of thunderstorms. A few of the storms surpassed severe thresholds, producing one inch diameter hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 10, 2:30 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 2:30 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT SUN APR 10 2011
.SYNOPSIS...
A DEEP UPPER TROF EXTENDED FROM THE NORTHERN PLAINS INTO THE
SOUTHWEST U.S. AT THE SURFACE THE COLD FRONT EXTENDED FROM A LOW
NEAR KMSP THROUGH CENTRAL IOWA. TEMPERATURES AHEAD OF THE FRONT
WERE PREDOMINANTLY IN THE 80S WITH LOW TO MID 60 DEWPOINTS. SO FAR
TODAY THE AREA HAS REMAINED DRY WITH ONLY SOME ELEVATED SHRA OVER
THE NORTHERN CWFA AT TIMES. VISIBLE SATELLITE IMAGERY WAS SHOWING A
NARROW BAND OF CU ALONG THE FRONT IN NORTH CENTRAL IA AND A MORE
WIDESPREAD CU FIELD ALONG THE MISSISSIPPI RIVER FROM SOUTHWEST WI
THROUGH NORTHEAST MO.
&&
.SHORT TERM...TONIGHT AND MONDAY...
FOCUS IS ON THE CONVECTIVE DEVELOPMENT WHICH IS EXPECTED TO OCCUR IN
THE 21Z-00Z TIME FRAME. LAPS SURFACE BASED CAPES OVER EASTERN AND
CENTRAL IA ARE IN THE 2000-3000J/KG RANGE WITH THE CIN WEAKENING
OVER CENTRAL IA. THE NARROW BAND OF CU ALONG THE FRONT IN NORTH
CENTRAL IA SHOWS SOME PROMISE FOR DEVELOPMENT AND THE 16Z HRRR IS
DEVELOPING CONVECTION IN THIS SAME AREA BETWEEN 22Z AND 23Z. DEEP
LAYER SHEAR IS STILL EXPECTED TO BE QUITE STRONG WITH THE 18Z RUC
SHOWING 0-6KM BULK SHEAR OF 60-70 KTS OVER THE CWFA AT 00Z. LAPS
SURFACE HELICITIES OVER THE CWFA ARE MAXIMIZED ACROSS THE
NORTH...OVER 200...WHILE THE RUC SHOWS THESE VALUES DECREASING BY
00Z. IT STILL LOOKS GOOD FOR AT LEAST ISOLATED TO SCATTERED TSRA
DEVELOPMENT LATE THIS AFTERNOON WITH A SCATTERED TO BROKEN LINE OF
TSRA EVOLVING NEAR THE MISSISSIPPI AND MOVING THROUGH NORTHWEST
ILLINOIS BY LATE EVENING. DUE TO THE LIMITED COVERAGE HAVE KEPT
POPS AROUND 50 PERCENT IN THE NORTH AND HELD POPS IN THE 30-40 RANGE
OVER THE REST OF THE AREA. THE MAIN SEVERE THREAT STILL APPEARS TO
BE LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT SHOULD BE THE
GREATEST OVER THE NORTHERN THIRD OF THE CWFA AND PROBABLY DURING THE
INITIAL DEVELOPMENT WHEN LOW LEVEL HELICITIES ARE MAXIMIZED.
OTHERWISE THE COLD FRONT SHOULD SWEEP THROUGH THE AREA DURING THE
EVENING AND WILL BE EAST OF THE CWFA SHORTLY AFTER MIDNIGHT. GUSTY
NORTHWEST WINDS WILL SPREAD OVER THE AREA LATE TONIGHT AND CONTINUE
INTO MONDAY. POST FRONTAL LOW CLOUDS WILL ALSO MOVE OVER THE AREA
DURING THE OVERNIGHT HOURS WITH THE POTENTIAL OF THE SCATTERED SHRA
IN THE CYCLONIC FLOW...ESPECIALLY DURING THE MORNING. MODEL RH
PROGS SUGGEST THAT DEEPER MIXING IN THE AFTERNOON WILL DISSIPATE
MUCH OF THE LOWER CLOUDS BY AFTERNOON ESPECIALLY WEST OF THE
MISSISSIPPI RIVER. LOWS TONIGHT ARE EXPECTED TO DROP INTO THE MID
40S TO LOW 50S. MIXING DEPTHS OVER 850MB MONDAY SUGGEST UPPER 50S
TO LOW 60S FOR HIGHS MONDAY AFTERNOON.
THE WIND ADVISORY FOR THIS AFTERNOON/EARLY THIS EVENING WILL BE
CANCELLED. FOR THE MOST PART WINDS HAVE REMAINED BELOW ADVISORY
CRITERIA. THERE IS A NARROW BAND OF STRONG WIND GUSTS JUST AHEAD OF
THE FRONT IN CENTRAL IOWA. IF THE WINDS MAINTIAN THEIR STRENGTH THE
COULD BRIEFLY EXCEED ADVISORY CRITERIA. HOWEVER BY THE TIME THE
FRONT ARRIVES IT WILL BE AFTER MAX HEATING WHICH MAY LOWER THE WIND
SPEEDS JUST BELOW ADVISORY CRITERIA. ..DLF..
.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT THROUGH WEDNESDAY...THIS PERIOD STILL SHOULD BE
CHARACTERIZED AS A NULL WX WINDOW AS BOTH SFC AND UPPER RIDGING
OCCUPY MUCH OF THE MIDWEST. CLOUDS CLEARING MON NIGHT ALONG WITH
A LIGHTER NORTHWEST SFC WIND REGIME WILL SET THE STAGE FOR A
SEASONABLY COOL ONE WITH LOWS IN THE MID TO UPPER 30S IN MUCH OF
THE CWA. TUE WILL BE MAINLY SUNNY WITH HIGHS RECOVERING BACK INTO THE
60S. FLATTENING MEAN UPPER FLOW TO TREND TO ALMOST A SPLIT REGIME...
WITH SOME PHASING ISSUES UPSTREAM ACRS THE PLAINS. THIS WILL MEAN
WARMING RETURN FLOW FOR WED ALONG WITH SOME INSOLATION ASSISTANCE...
PRODUCING WIDESPREAD HIGHS IN THE UPPER 60S TO LOWER 70S.
WEDNESDAY NIGHT THROUGH FRIDAY...LIKE MENTIONED ABOVE...SOME PHASING
ISSUES OVER THE MID CONUS BETWEEN THE NORTHERN STREAM AND A WAVE
EJECTING OUT OF THE SOUTHWESTERN CONUS IN THE SOUTHERN STREAM THIS
PERIOD. WITH THE NEW SUITE OF 12Z MEDIUM RANGE MODEL RUNS...STILL
QUITE A BIT VARIANCE IN THE SOLUTIONS AND THE MODELS SEEM TO BE
HAVING TROUBLE HANDLING THIS PROCESS. WILL SIDE WITH THE SOMEWHAT
MORE CONSISTENT ECMWF IN THE LONG RANGE BUT EVEN THIS MODEL HAS
HAD SOME ISSUES. THE GENERAL IDEA IS FOR INITIAL SFC DEVELOPMENT
AHEAD OF THE UPPER WAVE IN THE FORM OF A INVERTED SFC TROF WHICH MAY
SAG CLOSE ENOUGH TO THE DVN CWA FOR IT TO FOCUS SOME LOW TO MID
LEVEL MOISTURE CONVERGENCE AND RESULTANT PRECIP INTO THE AREA LATE
WED NIGHT INTO THU MORNING. THIS PROCESS WILL BE BATTLING INITIALLY
DRY EAST-SOUTHEAST LLVL FETCH WHICH MAY DELAY INITIAL PRECIP ONSET TO
MORE DURING THE DAY ON THU...BUT WILL STILL HAVE SOME LOW POPS FOR
LATE WED NIGHT IN THE WEST. THIS INITIAL INVERTED SFC TROF MAY SAG
SOUTHEASTWARD AND WASH OUT...WHILE THE MAIN UPPER TROF OVER THE
PLAINS PINCHES OFF INTO A CLOSED LOW OVER THE EAST CENTRAL PLAINS BY
FRI MORNING. A DEEPENING SFC REFLECTION LOW MAY REALLY START TO TAKE
SHAPE SOMEWHERE IN THE VCNTY OF THE IA/MO BORDER REGION THU NIGHT...
WITH AN ASSOCIATED MAINLY ELEVATED RAIN SHIELD SPREADING ACRS THE DVN
CWA THU NIGHT INTO FRI MORNING. DEPENDING ON MOISTURE DRAW...THE
SYNOPTIC SCALE FORCING INDICATED BY THE ECMWF SUGGESTS WIDESPREAD
HALF INCH TO AN INCH OF RAINFALL POSSIBLE IN THE LOCAL FCST AREA FROM
THU NIGHT INTO FRI MORNING. SOME ELEVATED THUNDERSTORMS POSSIBLE
IN THE SOUTH HALF OF THE FCST AREA. THE UPPER LOW WILL THEN LOOK TO
SLOW-ROLL RIGHT ON TOP OF THE DVN CWA BY LATE FRI NIGHT AS THE SFC
LOW OCCLUDES. THIS WOULD SPELL MORE WAVES OF RAIN LATER FRI AND FRI
NIGHT...WITH SOME SIGNALS OF IN-WRAPPING COLD CONVEYOR TOP-DOWN
COOLING VERTICAL PROFILES ENOUGH FOR SOME WET SNOW OR AT LEAST A MIX
POSSIBLE IN THE NORTHWEST HALF OF THE DVN CWA LATER FRI NIGHT.
SATURDAY AND SUNDAY...COLD CORE CLOSED UPPER LOW ROLLING ACRS THE
AREA ON SAT WILL MAKE FOR MORE RAIN OR SHOWERY WEATHER...AGAIN WITH
THE POTENTIAL OF SOME WET SNOW MIXING IN WITH THE RAIN. H85 MB TEMPS
PROGGED TO BE FROM -3C TO -6C ON SAT BY THE NEW 12Z RUN ECMWF. HIGHS
MAY NOT GET OUT OF THE LOWER 40S IN SOME OF THE NORTHERN CWA...AND BE
HELD IN THE MID 40S CWA-WIDE. SEASONABLY STRONG SFC RIDGING WILL
THEN LOOK TO DUMP DOWN OUT OF CANADA AND ACRS THE PLAINS AND UPPER MS
RVR VALLEY FOR A CLEAR OUT SAT NIGHT. A THREAT FOR SOME LOWS IN THE
20S BY SUNDAY MORNING. A FAIR BUT UNSEASONABLY COOL SUNDAY EVEN WITH
SOME INSOLATION WITH HIGHS IN THE UPPER 40S TO LOWER 50S. ..12..
&&
.AVIATION...
THUNDERSTORM COVERAGE LATE THIS AFTERNOON IS EXPECTED TO BE SCATTERED
SO KEPT MENTION STORMS TO VCTS IN ALL TAFS. AS THE STORMS DEVELOP
THEN TAFS WILL BE REFINED FOR TIMING AND EXPECTED CONDITIONS FOR
LOCATIONS THAT ARE IN THE STORMS PATHS. A COLD FRONT WILL MOVE
THROUGH ALL TAFS SITES BY 05Z WITH GUSTY NORTHWEST WINDS DEVELOPING
BEHIND THE FRONT. ALSO MVFR CIGS WILL SPREAD OVER THE AREA BEHIND
THE FRONT AFTER 06Z WITH CEILINGS LIFTING TO VFR BY LATE MORNING.
SCATTERED SHRA ARE ALSO EXPECTED OVER MOST OF THE AREA BETWEEN 12Z
AND 18Z. ..DLF..
&&
.HYDROLOGY...
WIDESPREAD MINOR TO MODERATE CATEGORY FLOODING CONTINUES ALONG
PORTIONS OF THE MISSISSIPPI RIVER...AS RIVER LEVELS CONTINUE TO
RESPOND AS A RESULT OF SNOW MELT TO THE NORTH. MUCH OF THE
MISSISSIPPI RIVER IS PROJECTED TO RISE INTO THE MODERATE CATEGORY
OVER THE NEXT WEEK TAKING INTO ACCOUNT THIS SNOW MELT AND SOME
RAINFALL EPISODES ACROSS THE UPPER MS RIVER BASIN. NEW PROJECTIONS
AND UPSTREAM FLOW ASSESSMENTS...TAKING INTO ACCOUNT SOME OF THE HEAVY
RAIN EPISODES ACROSS MINNESOTA AND WISCONSIN/UPPER MISSISSIPPI RIVER
BASIN LAST NIGHT AS WELL AS SOME ADDITIONAL RAIN POSSIBLE TONIGHT...
WILL ADD SOME TO THE SNOW MELT RUN-OFF. TAKING INTO ACCOUNT THESE
NEW UPSTREAM FLOW PROJECTIONS...MISSISSIPPI RIVER FORECAST POINTS
FROM LD 16 ILLINOIS CITY NORTHWARD TO DUBUQUE MAY EXPERINCE ENHANCED
RISES FROM MID WEEK ON INTO NEXT WEEKEND. THIS MAY PUSH SEVERAL OF
THESE SITES NEAR OR ABOVE THE MAJOR FLOOD STAGE BY NEXT WEEKEND OR
EARLY THE WEEK OF APRIL 18TH AND 19TH. HAVE ISSUED THE FLOOD
STATEMENT AND LET THESE NEW FORECAST HYDROGRAPHS GO ADVERTISING THESE
ENHANCED RISES...BUT HAVE HELD OFF OF ISSUING OFFICIAL NEW WARNINGS
FOR THESE POINTS HITTING MAJOR FLOOD STAGE UNTIL MONDAY. THAT WAY
MORE ASSESSMENT AND COORDINATION CAN BE DONE TAKING INTO ACCOUNT
THESE UPSTREAM FLOW PROJECTIONS AND PRECIP INPUT...AS WELL AS ASSESS
THE NEED FOR UPGRADING EVEN MORE FORECAST POINTS TO THE MAJOR FLOOD
CATEGORY.
WITH THE CONTINUED ELEVATED RIVER LEVELS...THE MISSISSIPPI RIVER WILL
REMAIN SUSCEPTIBLE TO ADDITIONAL RISES WITH SIGNIFICANT PRECIPITATION
EVENTS. EXTENDED PERIODS OF UNSETTLED WEATHER WITH RAIN AND ISOLATED
STORMS THURSDAY AND FRIDAY MAY RESULT IN MODERATE TO LOCALLY OVER 1
INCH AMOUNTS IN A 2 DAY PERIOD. ANY AMOUNTS OVER 1 INCH COULD HAVE
ADDITIONAL IMPACTS TO FURTHER RAISING WATER LEVELS ON THE MISSISSIPPI
RIVER. THE REMAINING SNOW COVER ACROSS NORTHERN PORTIONS OF MINNESOTA
AND WISCONSIN CONTINUES TO MELT OVER THE NEXT COUPLE WEEKS...THE
ADDITIONAL SNOW MELT WILL PROGRESS DOWNSTREAM ALONG THE MISSISSIPPI
RIVER. THE RIVER RESPONSE TO THIS SECONDARY SNOW MELT IS EXPECTED TO
CONTINUE INTO LATE APRIL. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
DLF/12
Hazardous weather outlook, Apr 10, 3:44 AM CST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 AM CDT SUN APR 10 2011
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
444 AM CDT SUN APR 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM 11
AM TO 8 PM TODAY. AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM
NEBRASKA TO NORTHWEST WISCONSIN TODAY. SUSTAINED SOUTH WINDS OF 30
TO 35 MPH WITH GUSTS TO 40 TO 50 MPH IS EXPECTED. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION. LOOSE OBJECTS MAY BE
BLOWN AROUND BY THE VERY STRONG GRADIENT WINDS.
A STRONG CAP WILL SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF
TODAY. HOWEVER...A COLD FRONT ARRIVING LATE THIS AFTERNOON IS
EXPECTED TO WEAKEN THE CAP TO ALLOW FOR SCATTERED THUNDERSTORMS TO
FORM ALONG THE FRONT. THE BEST CHANCES FOR STORMS WILL BE LATE
THIS AFTERNOON INTO THE EVENING. THE TORNADO THREAT HAS DIMINISHED
GREATLY AND NOW THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING
WINDS OF 60 TO 70 MPH AND LARGE HAIL. A MODERATE RISK OF SEVERE
THUNDERSTORMS EXISTS FROM ABOUT HIGHWAY 20 AND NORTHWARD INTO
EASTERN MINNESOTA AND MUCH OF WISCONSIN. THE REMAINDER OF THE
OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE STORMS FOR LATE THIS
AFTERNOON INTO THE EVENING.
VERY WARM TEMPERATURES OF 85 TO 90...STRONG SOUTH WINDS GUSTING
TO 40 TO 50 MPH...MODERATE RELATIVE HUMIDITIES...AND DRIED
VEGETATION WILL COMBINE TO RESULT IN AN EXTREME THREAT OF GRASS
FIRES TODAY. GRASSLAND FIRE DANGER INDEX VALUES ARE WELL ABOVE 50
INDICATING THE POTENTIAL FOR EXPLOSIVE GRASS FIRE BEHAVIOR.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THURSDAY AND FRIDAY...EPISODES OF LIGHT TO MODERATE RAINFALL TOTALS
WITH POSSIBLY LOCALLY HEAVIER RAIN AMOUNTS ARE EXPECTED OVER THE 2
DAY TIME PERIOD FROM A LARGE SLOW MOVING STORM SYSTEM. ANY HEAVY RAIN
TOTALS COULD RESULT IN FURTHER RISES ON THE ALREADY HIGH RIVER LEVELS
ON THE MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FROM ABOUT 4 PM TO 10 PM TODAY
INTO THIS EVENING.
HAASE/NICHOLS
In the hours before
Special weather statement, Apr 10, 4:59 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT SUN APR 10 2011
IAZ089-099-ILZ024>026-034-102330-
DES MOINES-HANCOCK-HENDERSON-LEE-MERCER-WARREN-
559 PM CDT SUN APR 10 2011
...SMALL HAIL AND GUSTY WINDS...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 6 MILES WEST OF CARMAN...OR 6 MILES SOUTHWEST OF
BURLINGTON...MOVING NORTHEAST AT 45 MPH.
* THE THUNDERSTORMS WILL BE NEAR...
GULF PORT...BURLINGTON...CARMAN AND WEST BURLINGTON AROUND 605 PM
CDT...
GLADSTONE AROUND 615 PM CDT...
OQUAWKA AND 6 MILES NORTHWEST OF BIGGSVILLE AROUND 620 PM CDT...
ROZETTA AROUND 625 PM CDT...
HAIL UP TO PENNY SIZE AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED
WITH THESE STORMS.
LAT...LON 4110 9091 4089 9058 4061 9116 4073 9133
TIME...MOT...LOC 2258Z 223DEG 38KT 4074 9116
Special weather statement, Apr 10, 5:47 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT SUN APR 10 2011
ILZ015-016-024-110015-
HENRY-MERCER-ROCK ISLAND-
647 PM CDT SUN APR 10 2011
...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW WINDSOR...OR 14 MILES EAST OF ALEDO...
MOVING NORTHEAST AT 55 MPH.
* THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF ORION AROUND 650 PM CDT...
CAMBRIDGE AROUND 655 PM CDT...
GENESEO AROUND 700 PM CDT...
HAIL UP TO PENNY SIZE AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4133 8989 4114 9029 4115 9043 4110 9044
4118 9056 4154 9023
TIME...MOT...LOC 2346Z 226DEG 48KT 4122 9040Local storm report, Apr 10, 7:21 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
04/10/2011 M66 MPH HENRY IA ASOS
&&
TOLocal storm report, Apr 10, 7:25 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL W APPLE RIVER 42.50N 90.10W
04/10/2011 M0.25 INCH JO DAVIESS IL TRAINED SPOTTER
&&
DLFLocal storm report, Apr 10, 7:42 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST CHARLOTTE 41.96N 90.47W
04/10/2011 E45 MPH CLINTON IA TRAINED SPOTTER
1/3 INCH OF RAIN IN 15 MINUTES
&&
DLFLocal storm report, Apr 10, 7:44 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 5 W MOLINE QUAD-CITY AI 41.45N 90.60W
04/10/2011 M57 MPH ROCK ISLAND IL TRAINED SPOTTER
PEA SIZE HAIL
&&
TOHail, Rock Island
- When
- April 10, 7:50 PM CST
- Where
- Rock Island County, 0.65 mi E of (Mli) Quad City Arpt
- Measured
- 1 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 41.449, -90.507
Quarter sized hail fell near the Quad City Airport at 850 pm April 10.
Hail, Jo Daviess
- When
- April 10, 7:54 PM CST
- Where
- Jo Daviess County, 0.51 mi W of Stockton
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.350, -90.010
Thunderstorm Wind, Carroll
- When
- April 10, 8:30 PM CST
- Where
- Carroll County, 2.21 mi E of Shannon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.156, -89.688
Wind gusts estimated to be 65 mph blew down a tree across Ogle Road and Route 72 just east of Shannon, IL around 930 pm CDT April 10. Some power lines were also downed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, April 10, 20113 injured · $26 million · EF3 · 52 events
- Tornadoes and Flooding in Wisconsin, April 10 to 14, 2011$35 million · EF2 · 36 events
- Tornadoes and Hail in Texas, April 10 to 11, 20112 injured · $4.4 million · EF1 · 75 events
- Tornadoes and Hail in Wisconsin, April 10, 2011$550,000 · EF1 · 18 events
- Hail and Damaging Winds in Minnesota, April 10, 2011$735,000 · 3 in hail · 11 events
- Tornado and Hail in Missouri, April 10 to 11, 2011$107,000 · EF0 · 23 events
- Flooding in Illinois, April 10 to 30, 2011$240,000 · 6 events
- Hail and Damaging Winds in Michigan, April 10, 2011$150,000 · 1.5 in hail · 10 events
- Damaging Winds and Lightning Strike in Indiana, April 10 to 11, 2011$55,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, April 10 to 11, 2011$18,000 · 2 in hail · 6 events
- Hail and Damaging Winds in Texas, April 10, 20111.75 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, April 10, 2011$2,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287133, 287134, 287136.